From Amarillo, Texas, USA:
Are there any ways to limit post-hypoglycemic episode side effects? It seems that I always have a bit of a "hangover" type feeling after having a low blood sugar that has been treated. I feel fatigued, have terrible headaches, and sometimes feel as if I have gone nine rounds with a heavyweight champ! I usually take some acetaminophen and drink water after my blood sugars have recovered to treat these symptoms, but I was wondering if there was anything else I could do. Would following the initial carbohydrate treatment with something with protein in it help? While I try to limit my hypoglycemic excursions, these "left over" symptoms are almost as bad as the low blood sugars themselves.
The solution is to prevent them before they occur. These are very common symptoms that happen when hypoglycemia occurs. I would suggest you work with your physician to prevent the lows before they occur. Most of the patients have symptoms in proportion to the severity of the low blood sugars. If you are having serious lows, you really need to work with your physician to prevent the lows. This is done by looking at your target goals and moving them up till you get no lows and then working back again. If you continue to have lows, you are at increased risk of developing hypoglycemia unawareness. This means that mild lows are not identified and it sets you up for severe reactions. The good news is that avoidance of severe lows allows for return of your ability to sense mild hypoglycemia.
Original posting 3 Aug 2006
Posted to Hypoglycemia
|Return to the Top of This Page|
Last Updated: (none)
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.